Alert archive / Washington / Red Flag Warnings in 2019

Red Flag Warning 6, NWS Spokane, WA

July 27, 2019

NWS Spokane, WA issued this red flag warning at Jul 27, 2019, 3:43 AM PDT. It took effect at Jul 27, 2019, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2019, 3:43 AM PDT (10:43 UTC)
In effect from
Jul 27, 2019, 12:00 PM PDT
Expired
Jul 27, 2019, 8:00 PM PDT
In force
8 hr
Issued by
NWS Spokane, WA

The text

As transmitted.

839 
WWUS86 KOTX 271043
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
343 AM PDT Sat Jul 27 2019

...Dry and Breezy today...

A cold front passage will result in breezy winds over much of
eastern Washington today. Dry conditions combined with
gusty winds will result in rapid fire spread with any new or
ongoing fires.

WAZ673-674-677-272300-
/O.UPG.KOTX.FW.A.0005.190727T1900Z-190728T0300Z/
/O.NEW.KOTX.FW.W.0006.190727T1900Z-190728T0300Z/
East Washington Northern Columbia Basin (Zone 673)-
East Washington Palouse and Spokane Area (Zone 674)-
East Washington Central Cascade Valleys (Zone 677)-
343 AM PDT Sat Jul 27 2019

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 
673, 674, AND 677...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon today to 8 PM PDT this evening. The Fire Weather Watch
is no longer in effect.

* Affected Area: Fire Weather Zone 673 East Washington Northern 
  Columbia Basin (Zone 673), Fire Weather Zone 674 East 
  Washington Palouse and Spokane Area (Zone 674) and Fire 
  Weather Zone 677 East Washington Central Cascade Valleys (Zone 
  677).

* Winds: West 15 to 25 mph with gusts up to 35 mph.

* Relative Humidities: 18 to 25 percent.

* Impacts: Gusty winds and low relative humidities will promote 
  rapid fire spread of existing fires and any new fire starts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ684-686-687-272300-
/O.UPG.KOTX.FW.A.0005.190727T1900Z-190728T0300Z/
/O.NEW.KOTX.FW.W.0006.190727T1900Z-190728T0300Z/
East Washington Okanogan/Methow Valleys (Zone 684)-
East Washington Northeast (Zone 686)-
East Washington Okanogan Highlands (Zone 687)-
343 AM PDT Sat Jul 27 2019

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FWZ684, SOUTH 
PORTION OF ZONE 686 AND 687...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon today to 8 PM PDT this evening. The Fire Weather Watch
is no longer in effect.

* Affected Area: Fire Weather Zone 684 East Washington 
  Okanogan/Methow Valleys (Zone 684), South portion of Fire Weather 
  Zone 686 East Washington Northeast (Zone 686) and Fire Weather Zone 687 East 
  Washington Okanogan Highlands (Zone 687).

* Winds: West 10 to 20 mph with gusts up to 30 mph. Winds 
  shifting north in the Okanogan Valley after 1600.

* Relative Humidities: 15 to 25 percent.

* Impacts: Gusty winds and low relative humidities will promote 
  rapid fire spread of existing fires and any new fire starts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
226 
WWUS86 KOTX 272251
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
351 PM PDT Sat Jul 27 2019

WAZ673-674-677-280300-
/O.CON.KOTX.FW.W.0006.000000T0000Z-190728T0300Z/
East Washington Northern Columbia Basin (Zone 673)-
East Washington Palouse and Spokane Area (Zone 674)-
East Washington Central Cascade Valleys (Zone 677)-
351 PM PDT Sat Jul 27 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 
673, 674, AND 677...

* Affected Area: Fire Weather Zone 673 East Washington Northern 
  Columbia Basin (Zone 673), Fire Weather Zone 674 East 
  Washington Palouse and Spokane Area (Zone 674) and Fire 
  Weather Zone 677 East Washington Central Cascade Valleys (Zone 
  677).

* Winds: West 15 to 25 mph with gusts up to 35 mph.

* Relative Humidities: 15 to 24 percent.

* Impacts: Gusty winds and low relative humidities will promote 
  rapid fire spread of existing fires and any new fire starts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ684-686-687-280300-
/O.CON.KOTX.FW.W.0006.000000T0000Z-190728T0300Z/
East Washington Okanogan/Methow Valleys (Zone 684)-
East Washington Northeast (Zone 686)-
East Washington Okanogan Highlands (Zone 687)-
351 PM PDT Sat Jul 27 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FWZ684, SOUTH PORTION OF ZONE
686 AND 687...

* Affected Area: Fire Weather Zone 684 East Washington 
  Okanogan/Methow Valleys (Zone 684), Fire Weather Zone 686 East 
  Washington Northeast (Zone 686) and Fire Weather Zone 687 East 
  Washington Okanogan Highlands (Zone 687).

* Winds: West 10 to 20 mph with gusts up to 30 mph. Winds 
  shifting north in the Okanogan Valley after 1700.

* Relative Humidities: 13 to 23 percent.

* Impacts: Gusty winds and low relative humidities will promote 
  rapid fire spread of existing fires and any new fire starts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
072 
WWUS86 KOTX 280257
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
757 PM PDT Sat Jul 27 2019


WAZ673-674-677-280400-
/O.EXP.KOTX.FW.W.0006.000000T0000Z-190728T0300Z/
East Washington Northern Columbia Basin (Zone 673)-
East Washington Palouse and Spokane Area (Zone 674)-
East Washington Central Cascade Valleys (Zone 677)-
757 PM PDT Sat Jul 27 2019

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673, 674, AND
677...

Temperatures will continue to cool and relatively humidity values
will rise, while winds subside. Thus the warnings will be allowed
to expire.

$$

WAZ684-686-687-280400-
/O.EXP.KOTX.FW.W.0006.000000T0000Z-190728T0300Z/
East Washington Okanogan/Methow Valleys (Zone 684)-
East Washington Northeast (Zone 686)-
East Washington Okanogan Highlands (Zone 687)-
757 PM PDT Sat Jul 27 2019

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FWZ684, SOUTH PORTION OF ZONE
686 AND 687...

Temperatures will continue to cool and relatively humidity values
will rise, while winds subside. Thus the warnings will be allowed
to expire.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 27, 2:41 AM PDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jul 27, 2:41 AM PDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
241 AM PDT Sat Jul 27 2019

.SYNOPSIS...
A cold front will bring breezy winds across the region today. This
will also drop temperatures back to near normal for the weekend.
Seasonal weather with occasional breezy conditions are expected for
next week.

&&

.DISCUSSION...
Today through Sunday night: An upper trough swinging through
British Columbia will send a cold front across the Inland
Northwest this morning resulting in temperatures dropping back
towards seasonal normals. This will be mainly a dry front passage
with light rain limited to the immediate Cascade crest. Winds
will gradually increase into the early afternoon along and behind
the front with sustained winds of 15 to 25 mph with gusts of 30-35
mph along the East Slopes of the Cascades, Columbia Basin,
Spokane area, and Palouse. The Okanogan Valley will see increased
winds as well although the westerly gradient may allow for some
places in the valley to be sheltered from the stronger winds until
mixing potential increases in the afternoon. Relative humidity
will still be low with minimum values in the 18-25% range over
most of Central and Eastern WA. With this in mind will be
upgrading the Fire Weather Watches to Red Flag Warnings. For
Ferry, Stevens, and Pend Oreille counties higher resolution model
guidance shows breezy winds to be confined mainly to the southern
third or so of these counties so the Red Flag Warning will not
include portions of these counties. A dry westerly flow takes over
overnight into Sunday. This combined with decreasing wind will
allow for efficient radiational cooling at night with Sunday night
lows down into the mid 40s for Pullman, Deer Park, Sandpoint, and
Republic. JW

Tuesday through Saturday: The weather pattern through much of
this timeframe will be characterized by a strengthening Four-
Corners ridge of high pressure, and an upper trough over the
eastern Pacific. The Inland Northwest will be situated under
southwest flow aloft with mainly dry weather expected. Current
model guidance suggests a weak cold frontal system will pass to
our north in the Tuesday-Wednesday timeframe. This will likely
bring breezy winds in the Columbia River Basin and across favored
Cascade gaps, elevating fire weather concerns. Additional weather
systems take a similar trajectory late next week, and at this
stage can't completely rule out a few showers over the Cascades.

High temperatures are projected to be within a few degrees of
normal through much of next week under this pattern.
Dang

&&

.AVIATION...
06Z TAFS: A cold front slips in late tonight into Saturday. The
main threat of showers will be near the Cascade crest and then
Saturday afternoon near the BC/ID border, along with a slim
risk for thunderstorms. TAFs are expected to remain dry with
transient middle to high clouds. However wind will increase. The
winds will be breezy near the Cascades, including EAT, tonight
and throughout Saturday, though some lull is expected in the
morning. Other TAF sites will see winds increasing Saturday
morning to afternoon. Expect gusts near 20-30kts in the PM, with
the potential for locally higher speeds near EAT. /Cote'

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        83  54  83  56  88  57 /   0   0   0   0   0   0
Coeur d'Alene  82  52  82  48  87  56 /   0   0   0   0   0   0
Pullman        81  49  81  46  87  54 /   0   0   0   0   0   0
Lewiston       91  60  90  58  93  63 /   0   0   0   0   0   0
Colville       88  45  88  46  93  49 /  10   0   0   0   0   0
Sandpoint      81  48  80  44  85  54 /   0   0   0   0   0   0
Kellogg        79  56  80  54  85  59 /   0   0   0   0   0   0
Moses Lake     87  56  87  55  93  57 /   0   0   0   0   0   0
Wenatchee      83  59  86  62  90  62 /   0   0   0   0   0   0
Omak           87  57  87  56  91  59 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning from noon today to 8 PM PDT this evening for
     East Washington Central Cascade Valleys (Zone 677)-East
     Washington Northern Columbia Basin (Zone 673)-East
     Washington Palouse and Spokane Area (Zone 674).

     Red Flag Warning from noon today to 8 PM PDT this evening for
     East Washington Northeast (Zone 686)-East Washington
     Okanogan Highlands (Zone 687)-East Washington
     Okanogan/Methow Valleys (Zone 684).

&&
Hazardous weather outlook, Jul 26, 4:31 AM PDT, 23 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
431 AM PDT Fri Jul 26 2019

IDZ003-026-WAZ032>036-041-043-044-271200-
Idaho Palouse-Lewiston Area-Lower Garfield and Asotin Counties-
Washington Palouse-Moses Lake Area-Upper Columbia Basin-
Spokane Area-Wenatchee Area-Okanogan Valley-Waterville Plateau-
431 AM PDT Fri Jul 26 2019

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Dry and breezy conditions on Saturday will elevate concerns for fire
spread with any new or existing grass and brush fires.

IDZ001-002-004-027-WAZ031-037-038-042-271200-
Northern Panhandle-Coeur d'Alene Area-Central Panhandle Mountains-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Northeast Mountains-Okanogan Highlands-
East Slopes Northern Cascades-
431 AM PDT Fri Jul 26 2019

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...North Central Washington...Northeast
Washington and Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

No hazardous weather is expected at this time.

Nearby

Red Flag Warnings in Washington, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.